Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2001, 12:05 AM EDT for Clermont County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2001, 12:05 AM EDT (04:05 UTC)
- Expired
- Jul 18, 2001, 1:00 AM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:20 AM EDT | Thunderstorm Wind 50 E | Batavia, OH | Thousands of trees were knocked down near Batavia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 180406 SVRILN OHC025-180500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1205 AM EDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN OHIO... * UNTIL 100 AM EDT... * AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AMELIA...OR ABOUT 6 MILES SOUTHEAST OF FORESTVILLE...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WITHAMSVILLE... NEW RICHMOND... BETHEL... BATAVIA... AMELIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:37 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 17, 9:37 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 937 PM EDT TUE JUL 17 2001 CONVECTION ACROSS THE CWFA THIS EVE HAS BEEN RATHER STRONGLY FORCED...WITH NICE DPVA IN THE MID/UPPER LVLS AND RATHER ROBUST LLVL WAA. FOR THE PAST FEW HOURS...ACTIVITY HAS BEEN FOCUSED ALONG MESOSCALE BNDRY DRAPED OVER SW OHIO AND EAST CENTRAL INDIANA. PWAT ON 00Z SOUNDING OVER 2 INCHES (2.04)...AND HV SEEN INCREASINGLY EFFICIENT RAINERS INCLUDING A MEASUREMENT OF 4+ INCHES IN ADAMS COUNTY IN 90 MINUTES. VERY DRY ANTECEDENT CONDS HV KEPT FLOOD THREAT DOWN SO FAR...BUT NOT REAL COMFORTABLE WITH HOW ACTIVITY IF BEGINNING TO TRAIN UP. WL BE CONSIDERING FFA THROUGH 10-1030 PM. A REST OF PREV FCST STILL LKS GOOD. .ILN...NONE. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 60 min |
| Jul 17, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 54 min |
| Jul 17, 9:30 PM EDT | Flash Flood Warning | ILN | Adams, Brown | 2 hr |
| Jul 17, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 45 min |
| Jul 17, 11:38 PM EDT | Flash Flood Warning | ILN | Butler, Clermont, Preble, Warren | 4 hr |
| Jul 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 18, 12:09 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
| Jul 18, 2:10 AM EDT | Flash Flood Warning | ILN | Adams, Brown | 110 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.